Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 8, 2024, 3:23 AM CDT for Boone County, Missouri. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2024, 3:23 AM CDT (08:23 UTC)
- Expired
- Jul 8, 2024, 8:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:27 AM CDT | FLASH FLOOD | 2 N Columbia, MO | Car in flood waters. |
| Jul 8, 4:27 AM CDT | FLASH FLOOD | 2 N Columbia, MO | Water rescue on Rangeline Street. |
| Jul 8, 4:27 AM CDT | FLASH FLOOD | 2 Ne Columbia, MO | Multiple vehicles in flood water at Vandiver Drive and Sylvan Lane. |
| Jul 8, 4:30 AM CDT | FLASH FLOOD | 1 N Columbia, MO | ***1 FATALITY*** A fireman participating in a swift water rescue on Bear Creek was swept into flood waters when his boat overturned. The fireman was later recovered and pronounced deceased due to drowning. |
| Jul 8, 4:44 AM CDT | FLASH FLOOD | 2 N Columbia, MO | People stranded in floodwaters on Northland Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
033
WGUS53 KLSX 080823
FFWLSX
MOC019-081330-
/O.NEW.KLSX.FF.W.0027.240708T0823Z-240708T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
323 AM CDT Mon Jul 8 2024
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
West Central Boone County in central Missouri...
* Until 830 AM CDT.
* At 323 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Midway and McBaine.
This includes Interstate 70 in Missouri between exits 117 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3890 9248 3891 9248 3892 9250 3894 9252
3901 9252 3908 9231 3896 9229 3887 9245
3890 9247
FLASH FLOOD...RADAR INDICATED
$$
Byrd2 follow-up statements
137
WGUS73 KLSX 081055
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
555 AM CDT Mon Jul 8 2024
MOC019-081330-
/O.CON.KLSX.FF.W.0027.000000T0000Z-240708T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone MO-
555 AM CDT Mon Jul 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS
MORNING FOR WEST CENTRAL BOONE COUNTY...
At 555 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain have moved north of the warned area. However, between 1 and 3
inches of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Columbia, Midway and McBaine.
This includes Interstate 70 in Missouri between exits 117 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3890 9248 3891 9248 3892 9250 3894 9252
3901 9252 3908 9231 3896 9229 3887 9245
3890 9247
FLASH FLOOD...RADAR INDICATED
$$
Byrd049
WGUS73 KLSX 081332 RRA
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
832 AM CDT Mon Jul 8 2024
MOC019-081342-
/O.EXP.KLSX.FF.W.0027.000000T0000Z-240708T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone MO-
832 AM CDT Mon Jul 8 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL BOONE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3890 9248 3891 9248 3892 9250 3894 9252
3901 9252 3908 9231 3896 9229 3887 9245
3890 9247
$$
JajaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 10:50 PM CDT, 4 hours 33 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday.
- An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon.
- The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns.
Area forecast discussion, Jul 7, 10:50 PM CDT, 4 hours 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1050 PM CDT Sun Jul 7 2024 .UPDATE... Issued at 840 PM CDT Sun Jul 7 2024 The threat for strong thunderstorms this afternoon has largely ended as outflow has raced well out ahead of the thunderstorms, and even the newer updrafts are starting off elevated and behind the gust front. That gust front is moving through the St Louis area as of 830PM. We still expect some showers and thunderstorms overnight as the low level jet picks up, but coverage is expected to decrease over the next few hours and may be relatively sparse overnight as well. There should be a lull Monday morning before renewed thunderstorms develop Monday afternoon, this time more likely in the central and southeast portions of the forecast area. We've made some updates to try to show the hourly progression of precipitation chances, but we really can't rule out some activity showing up on our radar anytime during the next 48-60 hours or so. The best threat window for strong to severe storms (marginal risk) is Monday afternoon, and the best threat for flooding (slight risk) is on Tuesday. Kimble && .KEY MESSAGES... - Scattered to numerous showers and thunderstorms will impact the area, expanding eastward across the CWA tonight through Monday. - An isolated strong-severe storm is possible into early evening across parts of northeast Missouri and west-central Illinois, and across southeast Missouri and southern Illinois on Monday afternoon. - The remnant circulation of Tropical Cyclone Beryl is expected to track across southeast Missouri and southern Illinois on Tuesday and Tuesday evening. There remains some uncertainty in the exact track, but a swath of heavy rain from 2-4 inches will likely accompany the track which could pose flooding concerns. && .SHORT TERM... (Through Monday Afternoon) Issued at 238 PM CDT Sun Jul 7 2024 A series of vort maxes across western MO along with a weak boundary in western MO have already lead to the development of showers and thunderstorms from northeast through west-central MO this afternoon. There is some pretty decent instability ahead of the storms into northeast MO and this along with effective shear of 25-30 kts could result in a few strong to severe storms into early evening with one inch hail and damaging winds the main threat. Otherwise these vorticity maxima along with an increasing southwesterly LLJ and the advancing boundary should lead to scattered to numerous showers and storms impacting primarily northeast and central MO and west-central IL tonight. The upstream longwave trof is forecast to steadily deepen and progress eastward on Monday with additional disturbances in the flow aloft and the aforementioned boundary providing the impetus for scattered to numerous showers and thunderstorms. The exact convective trends are a bit unclear but there should be some combination of ongoing activity in the morning and then newer development across east-central and southeast MO and southern IL in the afternoon where the best instability will reside. Isolated strong to severe storms would be possible with the afternoon storms and this has been supported by a few of the CAMS. Glass && .LONG TERM... (Monday Night through Next Sunday) Issued at 238 PM CDT Sun Jul 7 2024 The latest guidance shows the southern portion of the progressive upper trof will have a greater interaction with TC Beryl and will be deeper, leading to a more northward track following the recurvature. The latest NHC forecast along with latest superensemble track guidance suggests the center of the remnant circulation will track across southeast MO and southern IL Tuesday and Tuesday night. Rain will spread into southeast MO and southern IL late Monday night associated with the initial surge of mid-high level moisture and the interaction with an ULJ to the north. Present indications are a band of locally heavy rain, 2-4 inches, will accompany the remnants of Beryl as it tracks through the CWA. At this time and given the current track, it appears this band will be centered through southeast and east-central MO and southwest IL. If there is favorable overlap where we saw heavy rain in early July across eastern MO and southwest IL where soil moisture is high, then there could be some flash flood concerns. The additional rainfall will certainly add to the mainstem river flooding and potentially produce river flooding in smaller basins south of St. Louis. Depending on the exact low track and timing, there could be tornado threat across parts of southeast MO and southern IL closer to the low but this is highly conditional on the low track. After the remnant low exits to the east-northeast on Wednesday it appears that all-in-all we should see a tranquil period. We might see an isolated diurnal thunderstorm across parts of the area on Thursday afternoon, but it looks predominately dry heading late week into next weekend. Temperatures on Tuesday will be well below normal due to clouds and rain, but rising heights late week into the weekend signal a return to more summer-like heat with highs in the 90s. Glass && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1046 PM CDT Sun Jul 7 2024 For the rest of the night we'll see light winds and abundant mid cloud cover. A few showers and storms are possible overnight as the low level jet tries to bring in more moisture, but coverage is expected to be relatively low and confidence in this affecting any TAF location is low. There will be a clear lull in activity Monday morning before additional development occurs in the afternoon with a greater chance of impacting the St Louis metro where VCTS continues to be included for this possibility. This threat wanes in the evening. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 8:45 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 845 PM CDT Sun Jul 7 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 845 PM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are possible overnight, but the risk for severe weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected again on Monday, with a low chance for severe thunderstorms Monday afternoon and evening. Damaging winds will be the primary threat. Locally heavy rain associated with the remnants of Tropical Cyclone Beryl will impact parts of the area Tuesday and Tuesday Night, which could pose flash flood concerns across parts of southeast and east- central Missouri and southwest Illinois. There is a chance of thunderstorms on Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 48 min |
| Jul 8, 1:28 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau | 3 hr |
| Jul 8, 2:37 AM CDT | Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 16 more | 48 hr |
| Jul 8, 3:37 AM CDT | River Flood Warning | LSX | Boone | 8 hr |
| Jul 8, 4:13 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 4 hr |
| Jul 8, 4:43 AM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Warren | 3 hr |
| Jul 8, 9:58 AM CDT | River Flood Warning | LSX | Reynolds | 48 hr |
| Jul 8, 1:03 PM CDT | Areal Flood Advisory | LSX | Reynolds | 3 hr |
| Jul 8, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 14 min |
| Jul 8, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 24 min |
| Jul 8, 4:08 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles | 42 min |
| Jul 8, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 30 min |
| Jul 8, 4:50 PM CDT | Flash Flood Warning | LSX | Franklin | 3 hr |
| Jul 8, 4:56 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 3 hr |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 48 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 28 min |
| Jul 8, 5:19 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis | 3 hr |
| Jul 8, 5:48 PM CDT | Areal Flood Advisory | LSX | Crawford | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.